Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 64, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 9, 2019, 6:38 PM CDT for Jasper County, Newton County, Tyler County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2019, 6:38 PM CDT (23:38 UTC)
- Expired
- May 9, 2019, 7:05 PM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 82 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1902 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.0
The text
As transmitted.
407
WUUS54 KLCH 092338
SVRLCH
TXC241-351-457-100030-
/O.NEW.KLCH.SV.W.0064.190509T2338Z-190510T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
638 PM CDT Thu May 9 2019
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Eastern Tyler County in southeastern Texas...
West central Newton County in southeastern Texas...
East central Jasper County in southeastern Texas...
* Until 730 PM CDT.
* At 638 PM CDT, a severe thunderstorm was located near Mt. Union, or
7 miles west of Kirbyville, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newton, Kirbyville, Call, Bon Weir, Trout Creek, Roganville,
Magnolia Springs, Mt. Union and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3065 9415 3093 9375 3068 9363 3067 9364
3067 9365 3066 9367 3063 9368 3061 9368
3050 9404
TIME...MOT...LOC 2338Z 241DEG 30KT 3062 9402
HAIL...1.00IN
WIND...60MPH
$$
241 follow-up statement
423
WWUS54 KLCH 100005
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
705 PM CDT Thu May 9 2019
TXC241-351-457-100014-
/O.CAN.KLCH.SV.W.0064.000000T0000Z-190510T0030Z/
Tyler TX-Newton TX-Jasper TX-
705 PM CDT Thu May 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TYLER...WEST CENTRAL
NEWTON AND EAST CENTRAL JASPER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 3065 9415 3093 9375 3068 9363 3067 9364
3067 9365 3066 9367 3063 9368 3061 9368
3050 9404
TIME...MOT...LOC 0004Z 241DEG 30KT 3073 9379
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:04 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 9, 4:04 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
404 PM CDT Thu May 9 2019
.SYNOPSIS...
Set up is shaping up for periods of heavy rainfall with potential
strong to severe storms through Saturday.
Flash flood is currently out through Saturday afternoon for all of
the forecast area with the exception of the lower Atchafalaya
area. Storm total rainfall amounts will average 3 to 8 inches
with some locally higher amounts to 12 inches or more. WPC also
has the forecast area under a Moderate to Slight Risk for
excessive rainfall that will lead to flooding through Saturday.
Slight risk for severe storms for the remainder of the afternoon
into tonight. A marginal risk for severe storms for Friday into
Saturday. Main hazard will be damaging straight line winds from
wet microburst or a quick spin-up short lived tornado. Although
with some dry air entrained in the mid levels according to the
09/17Z upper air sounding, some hail to quarter size can not be
ruled out into this evening.
Frontal system will begin to shift to the east and south during
Sunday with lowering rain chances and reduction in heavy rainfall
and severe risk.
Rua
&&
.DISCUSSION...
A slow moving surface boundary, numerous local mesoscale
boundaries, a series of upper level disturbances, and a moist
unstable air mass will all combine to bring rounds of showers and
storms.
With alot of the activity being driven by mesoscale boundaries,
there is some uncertainty in the exact placement/location of the
heavy rainfall. Also, with upper level disturbances in the
southwest flow, guidance is also off a little with the timing and
strength of each, so there is a little uncertainty for the exact
timing when the best coverage and intensity of the activity will
be.
In the short term, it looks like warm moist air will override an
outflow boundary that is nearing the coast. So bands of showers
and storms will continue from roughly the intracoastal waterway to
around highway 190 into the early evening, when activity should
tend to decrease. Due to some of the heavier rainfall reaching
parts of lower Acadiana this afternoon, had to extend the Flash
Flood Watch to include Vermilion, Lafayette, and Upper Saint
Martin Parishes. This also goes along with the placement of a
slight risk of excessive rainfall for that area from WPC.
After what could be a brief break later this evening, short term
guidance has a rather impressive MCS developing during the
overnight in east Texas as the surface cold front moves down into
the forecast area. This MCS will move east to west along the
boundary from southeast Texas into west central and southwest
Louisiana by Friday morning. If this system does as expected, then
some stabilization of the air mass could take place, and portions
of the forecast area could see a reduction in activity on Friday
afternoon, especially over southeast Texas and southwest
Louisiana.
The process then repeats on Friday night into Saturday, with
another nocturnal MCS developing where the surface
boundary/mesoscale boundary is situated.
Still looks like decent agreement that the upper level trough gets
kicked off to the east during Sunday, and this gives us a little
more of a west to northwest flow aloft that pushes the boundary to
the east and south and allows some more stable and drier air to
move in from west to east during the day.
Still some differences in the medium range guidance as to how far
south the boundary moves and when it attempts to come back
bringing in the moist and unstable air early next week. At this
point will start bringing pops back in on Tuesday which is close
to national blend guidance.
Rua
&&
.MARINE...
Mainly light onshore flow will occur through Saturday as a weak
frontal boundary nears the coastal waters. A series of upper level
disturbances will combine with the frontal boundary to produce
periods of showers and thunderstorms. Some of these storms will be
strong producing locally higher winds and seas, along with
frequent cloud to water lightning, and greatly reduced
visibilitiesfrom heavy rainfall through Saturday night.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 68 77 67 78 / 80 90 70 90
LCH 71 79 72 81 / 80 90 70 90
LFT 72 82 72 82 / 50 90 70 80
BPT 71 79 71 80 / 90 90 80 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Saturday evening for LAZ027>033-
041>045-052-073-074.
TX...Flash Flood Watch through Saturday evening for TXZ180-201-215-
216-259>262.
GM...None.
&&
PUBLIC...07Hazardous weather outlook, May 9, 4:15 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 415 PM CDT Thu May 9 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 102115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 415 PM CDT Thu May 9 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Slight to Moderate Risk of excessive rainfall. A Flash Flood Watch is in effect for all of the area except for Iberia, St. Mary, and lower St. Martin Parishes. Slight Risk of Severe Storms for potential damaging straight line winds, large hail, and even a quick spin up brief lived tornado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Through Saturday night, Slight to Moderate Risk of excessive rainfall. A Flash Flood Watch is in effect for all of the area except for Iberia, St. Mary, and lower St. Martin Parishes. The watch may have to be extended into these parishes. Marginal Risk of Severe Storms for potential damaging straight line winds and even a quick spin up brief lived tornado. Drier and more stable air is expected to move in during Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-102115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 415 PM CDT Thu May 9 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight A few storms may move into the coastal waters with locally higher winds and seas along with frequent cloud to water lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of showers and storms will be possible through Saturday night. These storms will produce locally higher winds and seas, frequent cloud to water lightning, along with greatly reduced visibilities due to heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, May 9, 5:27 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
527 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 1 W JASPER 30.92N 94.01W
05/09/2019 E1.75 INCH JASPER TX PUBLIC
&&
KKUYPERLocal storm report, May 9, 5:34 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL JASPER 30.92N 94.00W
05/09/2019 E1.50 INCH JASPER TX PUBLIC
&&
K. KUYPERLocal storm report, May 9, 5:46 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM FLASH FLOOD 3 N DRY CREEK 30.71N 93.04W
05/09/2019 BEAUREGARD LA DEPT OF HIGHWAYS
WATER OVER LA 113
&&Local storm report, May 9, 5:57 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
557 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 1 S BROOKELAND 31.11N 93.99W
05/09/2019 E1.75 INCH JASPER TX LAW ENFORCEMENT
&&Special weather statement, May 9, 6:01 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
601 PM CDT Thu May 9 2019
LAZ032-033-043-092345-
Acadia LA-St. Landry LA-Evangeline LA-
601 PM CDT Thu May 9 2019
...SPECIAL WEATHER STATEMENT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm over
Iota, moving northeast at 40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crowley, Eunice, Church Point, Iota, Evangeline, Cankton,
Chataignier, Mowata, Maxie, Mire, Savoy, Egan, Swords, Branch and
Richard.
LAT...LON 3032 9263 3033 9262 3034 9262 3061 9232
3035 9208 3033 9209 3018 9253
TIME...MOT...LOC 2300Z 236DEG 34KT 3030 9252
24Local storm report, May 9, 6:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
626 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLASH FLOOD 4 NNW MOSS BLUFF 30.36N 93.23W
05/09/2019 CALCASIEU LA EMERGENCY MNGR
NORTH PERKINS FERRY ROAD FLOODED.
&&
JBRAZZELThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:01 PM CDT | Areal Flood Advisory | LCH | Newton | 119 min |
| May 8, 8:50 PM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 21 days |
| May 8, 8:50 PM CDT | River Flood Warning | LCH | Jefferson, Orange | 21 days |
| May 8, 8:50 PM CDT | River Flood Warning | LCH | Hardin, Jefferson | 21 days |
| May 8, 8:57 PM CDT | River Flood Warning | LCH | Newton | 22 days |
| May 9, 3:02 AM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 70 hr |
| May 9, 3:47 AM CDT | Areal Flood Advisory | LCH | Jasper, Newton, Tyler | 118 min |
| May 9, 5:47 AM CDT | Areal Flood Advisory | LCH | Jasper, Newton | 118 min |
| May 9, 2:38 PM CDT | River Flood Warning | LCH | Jasper, Tyler | 21 days |
| May 9, 2:38 PM CDT | River Flood Warning | LCH | Hardin, Jasper | 21 days |
| May 9, 2:38 PM CDT | River Flood Warning | LCH | Hardin | 21 days |
| May 9, 2:55 PM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson, Orange | 2 hr |
| May 9, 3:05 PM CDT | Severe Thunderstorm Warning | LCH | Newton, Orange | 40 min |
| May 9, 4:51 PM CDT | Special Weather Statement | LCH | Jasper | 39 min |
| May 9, 5:01 PM CDT | Special Weather Statement | LCH | Jasper | 44 min |
| May 9, 5:03 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 42 min |
| May 9, 5:43 PM CDT | Severe Thunderstorm Warning | LCH | Jasper | 17 min |
| May 9, 5:51 PM CDT | Flash Flood Warning | LCH | Jasper | 114 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.